Efavirenz drowsiness and prolonged next-day trouble concentrating
Feb 19, 2007
I have been taking Efavirenz 600 mg at night with Truvada for 3 weeks. I get spaced out after 2 hours and need to go to bed, but I also get next-day trouble concentrating. I've tried taking Efavirenz as early as 7 pm but I end up in bed by 9pm - no social life - and still some problems next morning. Should I break the tab and take 300mg twice daily to stop this acute and prolonged peak effect?
Response from Dr. Conway
The approach I would take is to split the dose (actually 200 mg in the morning and 400 mg in the evening) and see how it goes. If this does not work, you may have to switch medications. Thankfully, many other choices that do not have this side effect profile are often available...
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Picking Your Nose Risk Of Getting HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Jock Itch After Swallowing Cum Sign Of HIV AIDS
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
- Swollen Lymph Glands After Swallowing Worried I Have HIV
- Tingling In Feet After Sex With Sex Worker Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.